Hail, Cass
- When
- April 2, 5:15 PM CST
- Where
- Cass County, 0.69 mi N of Kildare
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.940, -94.250
Quarter size hail reported in the Kildare community.
A warm and unstable air mass was in place across the Ark-La-Tex region on April 2nd ahead of an approaching cold front. With MLCAPE values near 2000 J/kg, along with strong effective bulk shear and steep mid-level lapse rates, isolated strong to severe thunderstorms rapidly developed and intensified along the front as it moved along the Interstate 30 corridor of Northeast Texas during the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A warm and unstable air mass was in place across the Ark-La-Tex region on April 2nd ahead of an approaching cold front. With MLCAPE values near 2000 J/kg, along with strong effective bulk shear and steep mid-level lapse rates, isolated strong to severe thunderstorms rapidly developed and intensified along the front as it moved along the Interstate 30 corridor of Northeast Texas during the afternoon and evening hours. Multiple hazards were reported with these storms, which included two separate reports of large hail and damaging wind gusts in the community of Kildare in Southeast Cass County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 2:51 PM CST, 2 hours 24 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
351 PM CDT Wed Apr 2 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 308 PM CDT Wed Apr 2 2025
Convection is already ongoing, albeit still sub-severe for now,
along and north of I-30 while areas farther south have limited to
just a few spotty showers. Looking at our the initial output from
our special 20Z sounding, capping in still evident invof 700 mb so
that explains the lack of more robust convection along and south
of I-20. The expectation of further erosion of this cap remains,
but any further delay could limit the window of severe convection
across SE OK and NE TX as the sfc cold front nears our westernmost
zones. Farther north and east, especially along and north of I-20,
the window of opportunity extends a bit longer into this evening
as additional cooling aloft should help to chip away at what small
cap remains in place.
For this reason, the latest update to the Day 1 convective outlook
remains largely unchanged with the Moderate Risk area highlighted
across the NE quarter of our CWA in parts of far Northern LA and
much of SW AR. The more expansive Enhanced Risk area is still very
much in play as well across much of East TX and North LA along the
I-20 corridor while the risk drops farther south of the corridor.
The current temperature here in Shreveport sits at 88F, and that
has exceeded expectations. With that said, we expect more robust
convective initiation over the next few hours across at least the
northern half of the region with storms quickly maturing and going
severe in short order when and where they do develop. Once again,
all modes are expected throughout this event with a few stronger,
high-end tornadoes very much in the equation along with damaging
wind gusts and large hail up to 2+" in diameter, especially with
any discrete supercells. The severe threat should gradually begin
to wind down by late evening into the overnight hours as we lose
heating and the cold front loses any additional forward momentum
and eventually becomes stationary near or just north of I-30.
Moving ahead to Thursday, the front will generally remain parked
invof of I-30 with additional shortwave energy swinging NE across
TX into the Middle Red River Valley over top the stalled boundary.
This will present a renewed potential for severe weather across
much of the region, especially along and near the boundary invof
of the I-30 corridor. In addition, the threat of heavy rainfall
and flash flooding will become more of a concern. Based on this
expectation, did expand the existing Flood Watch another tier of
counties south in NE TX to include the remainder of the I-30
corridor. This Flood Watch takes effect at 7PM tonight and runs
through Saturday night to account for this prolonged period of
severe weather and heavy rainfall through the end of this week and
into the first half of the weekend. More details on that follow in
the long-term discussion below.
/19/
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 258 PM CDT Wed Apr 2 2025
By Friday, additional waves of upper-level energy will continue to
track NE in the persistent SW flow regime across the South Central
U.S. Additionally, the stalled boundary will remain largely unmoved
across the NW portions of the CWA. As a result, the continuation of
severe weather and heavy rainfall will persist as the expansive
warm sector environment continues to encompass much of the region.
Instability and shear profiles will continue to support all modes
of severe weather through Saturday and possibly Saturday night when
the primary upper-level trough responsible for this rather extended
unsettled period finally ejects eastward into the Lower and Mid-MS
Valley.
This significant change in the upper-level pattern will usher in a
much cooler air mass across the region for Sunday into early next
week. As a result, look for below normal temperatures during this
timeframe from late weekend through early next week. Fortunately,
dry weather will also return and allow for a much needed break
from heavy rainfall and severe weather fatigue. In the meantime,
prepare for an active weather period through at least the first
half of the upcoming weekend with multiple rounds of showers and
thunderstorms.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Wed Apr 2 2025
All regional terminals have low-end VFR ceilings ahead of the
incoming line of storms. Ceilings in the short term will vary by
site, with some sites remaining VFR as thunderstorms moves in
with others dropping to MVFR. However, overnight tonight all sites
are expected to drop to IFR/LIFR ceilings ahead of the rainfall
tomorrow. Visibility is likely to drop in heavier rainfall
associated with some of these storms. Other than the convection, a
Wind Advisory is currently in effect through the evening hours
for gusts up to 40 mph. Winds will largely be southerly, shifting
southeasterly and weakening slightly as the line of storms moves
through the area. Winds will stay in the range of 5-10 kts
overnight tonight. Occasionally higher gusts are possible, but
will likely not meet Wind Advisory criteria.
/57/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 409 AM CDT Tue Apr 1 2025
Spotter activation will be needed this afternoon and evening for
the potential for severe thunderstorms and flash flooding.
/15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 87 73 87 / 60 60 50 50
MLU 73 89 73 89 / 50 30 20 40
DEQ 59 72 61 80 / 90 90 90 100
TXK 65 80 69 85 / 80 90 90 90
ELD 65 83 67 86 / 80 80 60 70
TYR 69 84 71 84 / 60 70 70 80
GGG 68 85 70 86 / 70 70 60 60
LFK 74 88 72 88 / 20 30 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
Flood Watch from 7 PM CDT this evening through Sunday morning
for ARZ050-051-059>061-070>073.
LA...Wind Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Wind Advisory until 7 PM CDT this evening for OKZ077.
Flood Watch from 7 PM CDT this evening through Sunday morning
for OKZ077.
TX...Wind Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Flood Watch from 7 PM CDT this evening through Sunday morning
for TXZ096-097-108>112.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...57Special Weather Statement
National Weather Service Shreveport LA
325 PM CDT Wed Apr 2 2025
OKZ077-TXZ096-022100-
McCurtain OK-Red River TX-
325 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCCURTAIN AND
CENTRAL RED RIVER COUNTIES THROUGH 400 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or 13 miles west of Clarksville, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Detroit, Clarksville, Idabel, Goodlake, Woodland, Redland, Haworth,
Kanawha, Glover, Garvin, Kiomatia, Oak Hill, Golden, Farmers Hill,
Millerton, Negley, Harris, Silver City, English, and Bagwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3386 9531 3394 9517 3394 9516 3395 9516
3413 9485 3371 9455 3368 9465 3370 9464
3369 9465 3370 9467 3368 9469 3370 9474
3365 9475 3349 9531
TIME...MOT...LOC 2024Z 239DEG 49KT 3367 9527
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05Special Weather Statement
National Weather Service Shreveport LA
347 PM CDT Wed Apr 2 2025
LAZ010-TXZ151-153-166-022130-
De Soto LA-Panola TX-San Augustine TX-Shelby TX-
347 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DE SOTO PARISH...
SOUTHEASTERN PANOLA...SHELBY AND NORTHEASTERN SAN AUGUSTINE COUNTIES
THROUGH 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Center, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mansfield, Hurstown, Center, Denning, James, Tenaha, San Augustine,
Joaquin, Calgary, Jericho, South Mansfield, Logansport, Patroon,
Huxley, Stanley, Macune, Grand Cane, Shelbyville, Bland Lake, and
Neuville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3156 9431 3159 9431 3163 9437 3208 9420
3209 9364 3184 9381 3184 9388 3181 9387
3180 9384 3136 9414
TIME...MOT...LOC 2047Z 202DEG 34KT 3174 9417
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT Wed Apr 2 2025
ARZ073-LAZ004>006-012-022130-
Union AR-Bienville LA-Lincoln LA-Union LA-Claiborne LA-
357 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION COUNTY...
WESTERN UNION...EASTERN CLAIBORNE...NORTHEASTERN BIENVILLE AND
LINCOLN PARISHES THROUGH 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Grambling, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brice, Mount Zion, Oakland, Strong, Lillie, Grambling, Simsboro,
Vienna, Corinth, Unionville, Bernice, Lisbon, Aurelle, Taylorville,
Junction City, Arcadia, Spearsville, Ruston, Corney Lake, and
Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for south
central Arkansas...and north central and northwestern Louisiana.
&&
LAT...LON 3248 9262 3245 9269 3245 9278 3242 9278
3229 9308 3308 9275 3313 9221
TIME...MOT...LOC 2057Z 202DEG 34KT 3267 9273
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT Wed Apr 2 2025
LAZ001-002-010-TXZ151-022145-
De Soto LA-Bossier LA-Caddo LA-Panola TX-
419 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...SOUTHERN
CADDO...SOUTHEASTERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND
EAST CENTRAL PANOLA COUNTIES THROUGH 445 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Logansport, or 15 miles west of Mansfield, moving northeast at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keat Chie, Curtis, Spring Ridge, Stonewall, Cross Lake, Kingston,
Koran, Shreveport, Kickapoo, Stanley, Keithville, Reeds Store,
Gloster, Frierson, Keachi, Taylortown, Elm Grove, Longstreet, Grand
Cane, and Robson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.
&&
LAT...LON 3204 9410 3253 9389 3243 9344 3242 9344
3195 9391
TIME...MOT...LOC 2119Z 208DEG 47KT 3207 9397
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special Weather Statement
National Weather Service Shreveport LA
510 PM CDT Wed Apr 2 2025
TXZ112-125-126-138-022245-
Upshur TX-Harrison TX-Cass TX-Marion TX-
510 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT MARION...SOUTHWESTERN CASS...
NORTHWESTERN HARRISON AND EAST CENTRAL UPSHUR COUNTIES THROUGH 545 PM
CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harleton, or 17 miles northwest of Marshall, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Diana, Lassater, Jefferson, Lodi, Fairview, Pruett, Smithland,
Avinger, Linden, Berea, Harleton, Kildare, and Nesbitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.
&&
LAT...LON 3311 9442 3284 9404 3282 9404 3254 9459
3262 9470 3266 9470 3266 9475 3269 9479
TIME...MOT...LOC 2209Z 226DEG 47KT 3271 9457
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05Special Weather Statement
National Weather Service Shreveport LA
614 PM CDT Wed Apr 2 2025
ARZ061-022345-
Nevada AR-
614 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NEVADA COUNTY
THROUGH 645 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluff City, or 15 miles southeast of Prescott, moving northeast at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cale, Morris, Bluff City, Reader, and White Oak Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
&&
LAT...LON 3382 9322 3382 9320 3380 9318 3382 9314
3379 9313 3378 9310 3362 9311 3357 9316
3365 9333 3383 9323
TIME...MOT...LOC 2313Z 215DEG 48KT 3366 9319
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53The Shreveport radar (KSHV), 66 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail reported in the Kildare community.
Trees downed and debris covering roads in the Kildare community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255384, 1255385.